Existence and localization results for the nonlinear wave equation are established by Krasnoselskii’s compression-expansion fixed point theorem in cones. The main idea is to handle two equivalent operator forms of the wave equation, one of fixed point type giving the operator to which Krasnoselskii’s theorem applies and an other one of coincidence type for the localization of a solution. In this way, the compression-expansion technique is extended from scalar equations to abstract equations, specifically to partial differential equations.
Department of Mathematics, Babes-Bolyai University, Cluj-Napoca, Romania
Wave equation, fixed point, cone.
R. Precup, Existence and localization results for the nonlinear wave equation, Fixed Point Theory 5 (2004), 309-321.
Fixed Point Theory and Applications
MR2117341, Zbl 1107.35086.
google scholar link
 R. Agarwal, M. Meehan, D. O’Regan and R. Precup, Location of nonnegative solutions for differential equation on finite and semi-infinite intervals, Dynam. Systems Appl., 12(2003), 323-341.
 H. Amann, Fixed point equations and nonlinear eigenvalue problems in ordered Banach spaces, SIAM Review, 18(1976), 620-709.
 K. Deimling, Nonlinear Functional Analysis (Springer, Berlin, 1985).
 L. H. Erbe, S. Hu and H. Wang, Multiple positive solutions of some boundary value problems, J. Math. Anal. Appl. 184(1994), 640-648.
 L. H. Erbe and H. Wang, On the existence of positive solutions of ordinary differential equations, Proc. Amer. Math. Soc., 120(1994), 743-748.
 A. Granas and J. Dugundji, Fixed Point Theory (Springer, New York, 2003).
 D. Guo, V. Lakshmikantham and X. Liu, Nonlinear Integral Equation in Abstract Spaces (Kluwer Academic Publishers, Dordrecht, 1996).
 M. A. Krasnoselskii, Positive Solutions of Operator Equations, Noordhoff, Groningen, 1964.
 K. Lan and J. R. L. Webb, Positive solutions of semilinear differential equations with singularities, J. Differential Equations, 148(1998), 407-421.
 W. Lian, F. Wong and C. Yeh, On the existence of positive solutions of nonlinear second order differential equations, Proc. Amer. Math. Soc., 124(1996), 1117-1126.
 J. L. Lions and E. Magenes, Probl`emes aux limites non homog`enes et applications, vol. 1, Dunod, Paris, 1968.
 M. Meehan and D. O’Regan, Multiple nonnegative solutions of nonlinear integral equation on compact and semi-infinite intervals, Appl. Anal., 74(2000), 413-427.
 D. O’Regan and R. Precup, Theorems of Leray–Schauder Type and Applications, Taylor and Francis, London, 2002.
 R. Precup, On some fixed point theorems of Deimling, Nonlinear Anal., 23(1994), 1315-1320.
 R. Precup, Lectures on Partial Differential Equations, Cluj University Press, 2004, (in Romanian).
 A. Simon and P. Volkmann, Existence of ground states with exponential decay for semi-linear elliptic equations in Rn, J. Differential Equations, 76(1988), 374-390.